Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

July 8, 2021Hocking County, Ohio

NWS Wilmington, OH issued this special weather statement at Jul 8, 2021, 4:05 PM EDT for Hocking County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 4:05 PM EDT (20:05 UTC)
Expired
Jul 8, 2021, 4:30 PM EDT
In force
25 min
Issued by
NWS Wilmington, OH

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 124 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS81 KILN 082005
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
405 PM EDT Thu Jul 8 2021
 
OHZ074-082030-
Hocking OH-
405 PM EDT Thu Jul 8 2021

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN HOCKING 
COUNTY UNTIL 430 PM EDT...

At 405 PM EDT, radar indicated a cluster of strong thunderstorms 
near Logan, moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Logan, Nelsonville, Hide-A-Way Hills, Murray City, Enterprise,
Gibisonville, Union Furnace, Rockbridge, Haydenville, Lake Logan
State Park, Oreville and Carbon Hill.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8217 3947 8228 3941 8229 3949 8263
      3956 8263 3956 8262 3961 8262 3960 8250
      3965 8249 3964 8238 3960 8238 3959 8226
      3956 8226 3955 8216
TIME...MOT...LOC 2005Z 270DEG 20KT 3954 8253 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:54 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 8, 3:54 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
354 PM EDT Thu Jul 8 2021

.SYNOPSIS...
A cold front will pass through the area this evening providing
showers and storms. High pressure will bring dry and cooler
weather on Friday before another frontal system returns stormy
weather to the forecast this weekend.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Surface cold front draped from northwest Ohio back through
southern Illinois will continue to slowly sag southeast this
evening into tonight just ahead of a digging mid- level trough.
Showers and storms will continue along and ahead of the front
this evening, with coverage and intensity waning heading toward
midnight. While radar trends seem to indicate less intensity
moving forward, have held PoPs in the likely category for a few
more hours due to boundary interactions from convection
currently moving east out of Indiana.

Will also keep mention of potential for strong to damaging winds
in the HWO based on these storms in Indiana. Confidence is
decrease in this scenario however.

Temperatures will start to drop tonight behind the front, with
low temperatures reaching the low 60s northwest to upper 60s
southeast.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Surface high pressure will usher in cooler weather and lower
dewpoints Friday into Friday night. Meanwhile the cold front,
which will stall over the Tennessee Valley Friday, will return
northeast as a warm front late in the short term period. First
signs of this will be increasing high clouds late Friday night
as west-southwest flow brings warm moist air back toward the
Ohio Valley.

High temperatures will range from the mid 70s northwest to low
80s southeast on Friday, with lows dipping into the low 60s
Friday night.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Short wave energy digging down across the upper Midwest will help an
upper level low develop over the central Plains Sunday into Monday.
At the surface, an associated surface low will lift slowly north
across the mid Mississippi Valley Saturday and Sunday while a warm
front extending southeast from the low pivots slowly north across
the Ohio Valley Region. Increasing southwesterly low level flow ahead
of the low will lead to good moisture transport up into our area
with PWs pushing up to around 150 percent of normal through the
weekend. Good convergence associated with the front will lead to an
increasing chance of showers and thunderstorms southwest to
northeast across our area Saturday into Saturday night. Heavy
rainfall will be possible at times and depending on how progressive
the front is, we may end up with some hydro issues Saturday into
Sunday.

The upper level low will then shift slowly north across the western
Great Lakes Monday into Tuesday with our area remaining in
persistent moist, southwest flow. This will lead to continued
chances for diurnally enhanced showers and thunderstorms. The flow
aloft will then transition to a somewhat more progressive westerly
pattern Wednesday into Thursday but it will still be tough to rule
out at least some lower end chances for pcpn through the end of the
long term period given the potential for some embedded mid level
short waves moving through in the flow.

High temperatures on Saturday will only be in the mid 70s to around
80s degrees. We will then warm back up through next week with highs
by mid week back into the mid to possibly upper 80s.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Thunderstorms ongoing near DAY/CMH/LCK terminals to start the
TAF period, with activity moving toward CVG/LUK/ILN over the
next couple of hours. A few of the strongest storms will likely
produce locally strong wind gusts, so will continue to monitor
closely to add these to the TAFs at the appropriate terminals.

Otherwise, high-res guidance now focusing on this convection
reaching an intensity peak this afternoon and early evening,
then decreasing a bit heading into the late evening. Cold front
passes through with a wind shift to the northwest after
midnight, followed by potential for MVFR clouds to develop and
linger Friday morning.

.OUTLOOK...Thunderstorms possible Saturday through Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hogue
NEAR TERM...Hogue
SHORT TERM...Hogue
LONG TERM...JGL
AVIATION...Hogue
Hazardous weather outlook, Jul 8, 5:29 AM EDT, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
529 AM EDT Thu Jul 8 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-090930-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
529 AM EDT Thu Jul 8 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Scattered thunderstorms will cross the area today and this evening. A
few strong to severe storms are likely with the primary threat being
damaging wind and locally heavy rainfall possibly causing minor
flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 8, 1:39 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     FLOOD            2 N CONNERSVILLE        39.69N 85.14W
07/08/2021                   FAYETTE            IN   911 CALL CENTER

            HIGH WATER WAS REPORTED ACROSS STATE ROUTE 1.

&&
Special weather statement, Jul 8, 1:40 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
140 PM EDT Thu Jul 8 2021

INZ058-059-066-081815-
Fayette IN-Union IN-Franklin IN-
140 PM EDT Thu Jul 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FRANKLIN
COUNTY IN SOUTHEASTERN INDIANA...SOUTHERN UNION AND SOUTHEASTERN
FAYETTE COUNTIES IN EAST CENTRAL INDIANA UNTIL 215 PM EDT...

At 139 PM EDT, radar indicated strong thunderstorms along a line
extending from near Connersville to 11 miles southwest of Liberty to
6 miles northwest of Brookville, moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Brookville, Liberty, West College Corner, Salem, Blooming Grove,
Metamora, Dunlapsville, Alquina, Whitewater State Park,
Charlottesville, Goodwins Corner, Mounds State Recreation Area,
Billingsville, Cottage Grove, Mixersville, Nulltown and Everton.

Those attending Union County Bicentennial events are in the path of
these storms and should prepare for the expected weather conditions.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3966 8482 3941 8482 3945 8518 3952 8517
      3962 8517
TIME...MOT...LOC 1739Z 268DEG 22KT 3960 8511 3954 8510 3949 8510
Special weather statement, Jul 8, 2:17 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
217 PM EDT Thu Jul 8 2021

OHZ070-077-081845-
Hamilton OH-Butler OH-
217 PM EDT Thu Jul 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HAMILTON
AND WESTERN BUTLER COUNTIES UNTIL 245 PM EDT...

At 217 PM EDT, radar indicated strong thunderstorms along a line
extending from Oxford to 7 miles north of Harrison, moving east at 25
mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Hamilton, Fairfield, Oxford, Forest Park, Springdale, Ross, Seven
Mile, Williamsdale, Dunlap, Darrtown, Greenhills, Reily, New Miami,
Millville, Scipio, Jacksonburg, Mount Healthy Heights, Collinsville,
Pleasant Run Farm and Mcgonigle.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3951 8482 3954 8449 3925 8450 3933 8482
TIME...MOT...LOC 1817Z 284DEG 24KT 3950 8477 3935 8478
Special weather statement, Jul 8, 2:45 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
245 PM EDT Thu Jul 8 2021

OHZ070-071-077-081915-
Hamilton OH-Warren OH-Butler OH-
245 PM EDT Thu Jul 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HAMILTON...EASTERN BUTLER AND WESTERN WARREN COUNTIES UNTIL 315 PM
EDT...

At 245 PM EDT, radar indicated strong thunderstorms along a line
extending from near Seven Mile to Dunlap, moving east at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Forest Park, Springboro,
Sharonville, Monroe, Blue Ash, Loveland, Trenton, Franklin,
Springdale, Montgomery, Carlisle, South Middletown, West Chester,
Ross, Seven Mile and Williamsdale.

This includes the following Interstates...
 I-71 in Ohio between mile markers 18 and 22.
 I-75 in Ohio between mile markers 16 and 38.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3957 8456 3956 8421 3926 8431 3930 8467
TIME...MOT...LOC 1845Z 273DEG 18KT 3954 8451 3931 8461
Local storm report, Jul 8, 2:48 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND DMG     1 SSE LAUREL            39.49N 85.18W
07/08/2021                   FRANKLIN           IN   911 CALL CENTER

            COUPLE OF TREES DOWN NEAR US 52 IN LAUREL

&&

MEC
Special weather statement, Jul 8, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
405 PM EDT Thu Jul 8 2021

OHZ074-082030-
Hocking OH-
405 PM EDT Thu Jul 8 2021

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN HOCKING
COUNTY UNTIL 430 PM EDT...

At 405 PM EDT, radar indicated a cluster of strong thunderstorms
near Logan, moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Logan, Nelsonville, Hide-A-Way Hills, Murray City, Enterprise,
Gibisonville, Union Furnace, Rockbridge, Haydenville, Lake Logan
State Park, Oreville and Carbon Hill.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8217 3947 8228 3941 8229 3949 8263
      3956 8263 3956 8262 3961 8262 3960 8250
      3965 8249 3964 8238 3960 8238 3959 8226
      3956 8226 3955 8216
TIME...MOT...LOC 2005Z 270DEG 20KT 3954 8253

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:15 PM EDTSpecial Weather StatementILNUnion30 min
Jul 7, 9:19 PM EDTSpecial Weather StatementILNDelaware26 min
Jul 8, 2:17 PM EDTSpecial Weather StatementILNButler28 min
Jul 8, 2:45 PM EDTSpecial Weather StatementILNButler30 min
Jul 8, 4:27 PM EDTSpecial Weather StatementILNHocking33 min
Jul 8, 5:33 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin31 min
Jul 8, 6:06 PM EDTSpecial Weather StatementILNCarroll, Gallatin24 min
Jul 8, 6:30 PM EDTSpecial Weather StatementILNGallatin, Grant, Owen30 min
Jul 8, 11:59 AM EDTSpecial Weather StatementILNFayette31 min
Jul 8, 12:52 PM EDTAreal Flood AdvisoryILNFayette3 hr
Jul 8, 1:06 PM EDTSevere Thunderstorm WarningILNFayette, Franklin39 min
Jul 8, 1:40 PM EDTSpecial Weather StatementILNUnion35 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.